Cancer, Health, Medication, Mental Health

Psychiatry Wednesday

I met with Dr. W today.  A ton of stuff is going on with my cancer treatment and its intersection with my psychiatric treatment.  I had two options.  One was going off the Wellbutrin and going on Tamoxifen.  The other was using Lupron to shut down  my ovaries and using the drug for post-menopausal women.

I was going to start with the Lupron combo because I was having so much trouble coming off the Wellbutrin.  But…  Yes, there’s always a but with me.  Lupron doesn’t play nice with Haldol and Celexa.  I found out after looking up side effects of Lupron.  I came across the drug interactions.  There were big red stoplights next to the two drugs.  Some kind of cardiac problem that I simply don’t understand.  I guess that puts me between a rock and a hard place.

So after some discussion with Dr. W, we decided to go with the Lupron option.  The Wellbutrin was working so well for me.  I’m going to go down on the Celexa along with up on the Wellbutrin and Zoloft.  Together we decided to go up another two milligrams on the Haldol over the next few days.  That seems like a funny decision, but with other things changing (Zoloft up, Celexa down, Wellbutrin up) it’s best not to change too many things at once.  But up on the Haldol because the voices are still a big problem and are quite distressing.

I see Dr. W again in a week and half.  We’ll make some more adjustments then.  I’m not looking forward to this transition, but it’s necessary.

Cancer, Health, Medication, Mental Health, Therapy

Therapy Thursday

Another week.  Another day of therapy.  And as usual, it didn’t disappoint (just kidding).

Since I’ve been talking about cancer treatment there, I went through what the oncologist said yesterday.  Basically I have two medical options for long term treatment.  I can go with Tamoxifen but it requires getting off the Wellbutrin.  And that doesn’t seem like it’ll happen anytime soon.  So medically, my other option is shutting down the ovaries with Lupron and treating with Arimidex.   That’ll cause menopause.  The other option is removing the ovaries and going with the Arimidex.  At the moment the choice is Lupron and Arimidex.  The long term plan is to go off the Wellbutrin and then switch to Tamoxifen.

We talked about control and losing control of my body.  Losing what makes me a women.  In other words, the ability to reproduce.  Not that I want to reproduce, but the thought of it.  I don’t know why it bothers me so much.  But it does.  Perhaps that’s something to explore next week.  The other small topic on this was going to the dentist next week.  It’s my worst nightmare.  Why?  At least I can answer that one.  Feeling exposed.   Feeling vulnerable.  Having someone (turns out it’s a woman) standing over me.  Yeah.  Nightmare.

On of my usual comments was X is my fault.  In this case letting the depression and voices get so bad without asking for some help.  I got the usual “It’s not your fault”.  Fault and responsibility is something I struggle with everyday.  I don’t even know how this came up.  But it did.

I guess it’s a matter of putting one foot in front of another.  Hopefully the increase in Haldol will help with the voices and the Zoloft will help with the depression.  And now that radiation is finished, hopefully the fatigue will subside.

Cancer, Depression, Health, Medication, Mental Health

Psychiatry Tuesday

You know things are bad when the doctor tells the scheduler that you are a priority for scheduling.  My chin almost hit the floor.  I mean, things aren’t good.  And there has been a lot of pain (both physically and emotionally) lately.  But I certainly didn’t think I fit into priority territory.  Priority.  Minimizing.  I do such a good job of it.

I have four appointments scheduled between now and the beginning of July.  She’s going on vacation for 6 weeks starting the middle of July.  She once to see me once again before she leaves.  Unfortunately, that means I’ll have to take what I can get off the cancellation list.  That is if any appointments come up.

I’m trying to get off Wellbutrin because I can’t take the estrogen blocker with it.  Wellbutrin renders the other med useless.  When I tried to go off before, things got dicey.  I see the oncologist tomorrow and have no idea what to tell her other than I tried and it’s going to take longer than anticipated.

So Dr. W started me on Zoloft.  Yippy skippy.  Another med to add into the mix.  She upped the Haldol and wants to be a bit more aggressive with it.  I’m still hearing voices…  almost constantly now.  Depending on how I’m doing, she may start weaning me off the Wellbutrin next week.  Yes.  Next week.  I don’t think I’ve ever seen a psychiatrist that often since I was in the hospital.

It all seems so complicated right now.  Appointments with the medical and radiation oncologists.  Appointments with Dr. W.  Appointments with Dr.D.  Maybe moving up to twice a week with her.

I keep hearing people say that I will feel better once the radiation is finished.  I finished yesterday (yay me).  But it’s not like a switch.  Really recovering will take about as long as the radiation took.  In my case, four weeks.  The only one who gets how I feel is my primary care, Dr. M.  Dr. M went through radiation himself.  He said it’s not uncommon for people to get more depressed right after finishing.  I totally agree with him.  You’re in the middle of treatments and running around.  And it feels like you’re doing something active.  Now I have to wait on the Wellbutrin and see what the oncologist says.  It’s like I’m not doing anything at all.

I have some Haldol and Trazodone in my near future, so I better sign off.  I’m really fighting sleep right now.  Better to give in.